Adverse Effects: Effexor

Yesterday mid-day I took the first dose of 75 mg extended release Effexor. Since then I can’t sleep, am shaking with my teeth chattering, want to throw up, and have bad akisthisia (when you can’t keep still) and racing thoughts. My eyes hurt inside and are fuzzy. Every muscle in my body is screaming. I ran around all night and am exhausted, yet can’t stop. I need to work at a million things this week, which is terrifying in this state.

I am terrified to take the next dose. Does this get better? Is this normal for starting, or an unusually bad reaction? I think back in the early days of Prozac, I had the same kind of nausea at first. But nothing like the rest of it. And I understand that to get the norepinephrine effect that is the whole point of me taking it, I need to take a much, much larger dose.

Anyone? I am afraid to keep taking it, afraid to stop, and afraid of later trying to get off. It is still too early to call the doc. Who has been there?

Advertisements

7 Comments

  1. I think this is probably a pretty severe reaction that doesn’t warrant taking it further. I had a dream of it at first until I built up a serotonin sensitivity/metabolic reaction with the lamotrigine, at which point I had painful migraines 3x + a week with nausea, dizziness, aura, aural and smell sensitivity, and occasionally severe vertigo– while sitting down– the whole room would bob like on a boat. My coming-off sxs were nausea GI headache, but nothing like what you’re describing. I’m so sorry you’re going through this.

  2. Celexa did the same thing to me, on only 10mg. I went from extreme lethargy to uncontrollable motion in 2 days flat. I skateboarded until my legs wouldn’t support me, then sat up shaking all night. I went off it the next day with my doctor’s blessing.

  3. […] his own gang, invited fatigue and the ever endogamous Memory loss and Aphasia. Akisthisia (thanks alterego) came too. They kicked some ass and took Lamictal off the radar. Then things got ugly. Drunk with […]

  4. I just started a new drug, on top of my luvox and epival (5 of one 4 of the other) I was not amused nor impressed by how I felt. Tegrotol…lovely . Within fortyfive minutes I was sporting the headache from hell, even my eyeballs ached. Within a short time, my legs started knocking, I was shakey, very sad…on the verge of tears…over nothing at all. Then comes the nausea. A feeling of being just wiped out and drug through a knot hole. My face turns red and I have to lay down because I am too shakey to even cook. I have a pain in the back of my neck and one on the side of my neck and it is now I think I am having a heart attack. This pill is killing me. It is my first pill and I cannot make myself swallow another. Next morning I call my psychiatrist and tell him what is happening. Then take half…NO…didn’t you hear what I said…this pill is KILLING me.

    I have gained over 80 pounds on my meds and if bi polar were not depressing enough, I have found that some short fat woman now stares back at me from my mirror. I would prefer a nice high and a skinny body!!

  5. Hi! I was surfing and found your blog post… nice! I love your blog. šŸ™‚ Cheers! Sandra. R.

  6. I came across your post through a search engine. I was looking up teeth chattering and Effexor. I noticed shortly after starting Effexor that my teeth began chattering. Nothing terribly uncomfortable and nothing like shivering, but if I lightly close my jaw so that my teeth just touch, my jaw trembles. Very very strange. I had a root canal around the same time and at first I thought it may have had something to do with that, but then I found a number of posts about shaking and Effexor. I didn’t experience the same physical sickness you did, but the shakiness is pretty annoying. Been on the meds for a few months now and it’s not really helping much… I think I may get off soon. Plus even the generic is expensive!

  7. When I take 150mg of Effexor I have the same thing. I am shaky, my teeth chatter A LOT, I can’t sleep (resting is all I can do), and my eyes are fuzzy. I am so happy to find out I am not the only one. I dont mind that it keeps me awake but I dont like looking like I am strung out. I have done meth before and effexor gives me alot of the same effects. Scary.


Comments RSS TrackBack Identifier URI

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s